MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 04/16/2009
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2005 ¿ patient was diagnosed with bilateral inguinal hernia and umbilical hernia thereby underwent open repair with implant of four perfix plugs (device 1, 2, 3 and 4) and ventralex mesh (device 5).Per operative notes, ¿in the right groin, large sized direct inguinal hernia was dissected free from fascia and two large perfix plugs (device 1 and 2) was placed and sutured in position.On left side, identical procedure was followed and another two large perfix plug mesh (device 3 and 4) was placed.In umbilical hernia, hernia sac in infraumbilical area was dissected and ventralex mesh (device 5) was placed and sutured.¿ (b)(6) 2008 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with removal of mesh (device 1 and 2) and implant of synthetic mesh.Per operative notes, ¿significant scarring with large medial hernia defect was identified.The mesh (device 1 and 2) was dissected free from the cord structures and recurrent hernia was closed and synthetic mesh was placed and sutured.¿ (b)(6) 2009 ¿ patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent laparoscopic repair with implant of two large 3dmax meshes (device 6 and 7).Per operative notes, ¿a recurrent bilateral direct defect was reduced and two large 3dmax meshes (device 6 and 7) was placed on both sides covering the defects and sutured.¿ (b)(6) 2016 ¿ patient was diagnosed with recurrent right inguinal hernia and right groin pain thereby underwent open repair with implant of bard flat mesh (device 8).Per operative notes, ¿a mesh (device 6) was seen migrated and direct recurrent right inguinal hernia was reduced and bard flat mesh (device 8) was placed and secured with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bd perfix plug (device 3).Additional supplemental emdrs and emdrs were submitted to represent the other bd devices.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23412877
Report Number1213643-2025-01033
Device Sequence Number8945390
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(10)43COD142
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112970
Device Lot Number43COD142
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale